What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 29, 5:30 PM CST, 31 minutes earlier.
Area forecast discussion, Aug 29, 5:30 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
630 PM CDT Sat Aug 29 2020
.SHORT TERM... /NEW/
/Tonight through Sunday Night/
After peak afternoon temperatures in the 103-108 degree range,
scattered thunderstorms have developed along a weak moisture
boundary extending from near Eastland northeast to Paris. This may
technically be a frontal boundary given the wind shift and it's
association with a well defined surface low, but I struggle
calling it an actual cold front with temperatures nearly the same
on the back side of the boundary. Nonetheless, convergence along
the boundary has proven sufficient for isolated convection. With
temperature/dewpoint spreads >40 degrees F on either side of the
boundary, isolated severe microburst winds will be possible with
the strongest storms through this evening. All of this convection
will die off with loss of daytime heating.
Farther to the northeast, scattered thunderstorms may persist for
a while longer from the Metroplex to Paris as these will be tied
to the boundary and have some increasing upper level support
through late evening. We'll hang on to some 20-40% PoPs northeast
of the Metroplex through midnight.
Otherwise, Sunday should be another hot day, although we'll see
some relief as slightly cooler air will be just to our north in
Oklahoma. Several outflow boundaries from more widespread
convection to the north may spill southward toward the Red River
during the day Sunday. So we'll have temperatures 5-7 degrees
cooler along the Red River east of Gainesville. Areas south of
there will still see highs in the 98-103 degree range. With
continued humidity, we'll keep a heat advisory going one more day
for a good chunk of North Texas. Depending on any overnight
thunderstorms to the north that happen to send a stronger outflow
southward than currently anticipated, some changes could be made
to this advisory overnight.
With the synoptic boundary remaining near the Red River through
the day Sunday into Sunday night, and being on the southern
periphery of stronger mid level flow, we'll likely see continued
scattered rain chances during the late afternoon and evening
hours. Similar to today, strong winds would be possible with any
storms.
Dunn
&&
.LONG TERM... /Issued 345 PM CDT Sat Aug 29 2020/
/This Monday Through Labor Day Weekend/
As if on cue, the subtropical ridge responsible for our excessive
heat will move equatorward as meteorological fall begins. While
not an abrupt transition to autumn, the introduction of westerlies
through North Texas will enhance rain chances this week and usher
in an early season cold front.
Triple digit temperatures will still dominate again on Monday, the
final day of meteorological summer. The oppressive afternoon dew
points in the 70s will assure heat index values soar above 105,
even exceeding 110 in some areas. The reduced inhibition and a
cold front approaching the Red River may allow for some
thunderstorms during the afternoon and evening hours, particularly
in areas north of the I-20 corridor. Downburst winds will continue
to be the primary severe hazard with these high-based storms.
A potent shortwave will swing out of the Rockies on Tuesday.
Although this will force the initial frontal surge to retreat
northward, the approaching forcing for ascent should steadily
increase the areal coverage of showers and storms. This activity
will progress south and east into an increasingly unstable
environment Tuesday afternoon and evening with an attendant wind
and hail threat.
Guidance diverges with the evolution of the shortwave on
Wednesday, with similar disparity with the position of the
associated cold front. In any event, the extent of the
precipitation and accompanying outflow may result in a pseudo-
frontal boundary across Central and East Texas on Wednesday, which
may be the focal point for additional strong/severe storms.
Overall, however, the likelihood of lingering troughing should
keep rain chances regionwide throughout the day Wednesday. With a
tropical fetch fueling the activity, the cumulative impact of
multiple rounds of rain may result in some flooding.
Ridging may attempt to return late in the week, but a lingering
weakness in the mid-level height field could keep the weather
unsettled. While the autumnlike air will remain well to our north,
an influx of drier air from the northeast may finally remove the
persistent mT air mass, just in time for Labor Day weekend.
25
&&
.AVIATION... /NEW/
/00Z TAFs/
VFR will prevail through the period outside of convective activity
this evening and possibly again Sunday afternoon/evening.
Southerly winds 10-15 kt will also prevail through the period but
will be variable near TS. We'll continue with the VCTS for the
Metroplex for a couple of hours with a TEMPO north wind behind an
outflow boundary. Otherwise, this activity should diminish with
loss of heating by 9 pm.
At Waco, we'll continue VCTS for another hour or so with activity
diminishing as well after 9 pm. VFR will prevail through the
period.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 80 101 81 100 79 / 20 20 5 30 50
Waco 79 102 79 102 79 / 10 0 0 10 20
Paris 76 93 76 93 75 / 30 20 20 50 60
Denton 78 99 80 98 77 / 20 20 10 40 50
McKinney 78 99 79 99 77 / 20 20 10 40 50
Dallas 80 101 81 100 79 / 20 20 5 30 40
Terrell 77 100 78 101 76 / 20 20 5 30 40
Corsicana 78 100 79 99 79 / 10 5 0 20 30
Temple 77 101 77 101 78 / 5 0 0 5 20
Mineral Wells 76 101 77 100 74 / 20 20 5 40 50
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 7 PM CDT this evening for
TXZ092>095-103>107-118>123-133>135-146.
Heat Advisory from noon to 7 PM CDT Sunday for TXZ103>107-
117>123-131>135-144>148-157>162-174-175.
Heat Advisory until 7 PM CDT this evening for TXZ091-100>102-
115>117-129>132-141>145-147-148-156>162-174-175.
&&
91
Hazardous weather outlook, Aug 29, 2:45 PM CST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
345 PM CDT Sat Aug 29 2020
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
345 PM CDT Sat Aug 29 2020
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Very hot and humid conditions are resulting in dangerous heat index
values between 105 and 115.
Isolated thunderstorms are possible late this afternoon and into the
evening across portions of North Texas. Damaging downburst winds may
accompany the strongest storms. Low thunderstorm chances will
continue overnight mainly north of I-20 as additional thunderstorms
approach the Red River from the northwest.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms may impact areas north of the I-20 corridor on Sunday.
Downburst winds and lightning will be the primary hazards.
More widespread thunderstorms are expected Monday through Wednesday
as a cold front invades the region. Severe weather will be possible
north of I-20 Monday afternoon and evening, then again Tuesday and
Tuesday night with the arrival of the front. The primary concerns
will be damaging wind and hail.
If the front remains across Central and East Texas on Wednesday, the
severe threat may continue in these areas. In addition, additional
rounds of rainfall, particularly along and north of the I-20 corridor
could result in some flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 4:36 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
536 PM CDT Sat Aug 29 2020
TXZ144-292315-
Bosque TX-
536 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOSQUE COUNTY UNTIL 615
PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meridian State Park, or 10 miles northwest of Clifton, moving
southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clifton, Meridian, Meridian State Park and Morgan.
LAT...LON 3194 9785 3204 9759 3181 9746 3170 9775
TIME...MOT...LOC 2236Z 336DEG 6KT 3190 9768
30
Special weather statement, Aug 29, 4:52 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
552 PM CDT Sat Aug 29 2020
TXZ129-292315-
Eastland TX-
552 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EASTLAND COUNTY
UNTIL 615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ranger. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Ranger.
LAT...LON 3246 9876 3252 9863 3252 9855 3244 9847
3237 9848 3227 9871
TIME...MOT...LOC 2252Z 333DEG 3KT 3244 9863
30Special weather statement, Aug 29, 4:56 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
556 PM CDT Sat Aug 29 2020
TXZ102-103-292330-
Denton TX-Wise TX-
556 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE AND
SOUTHWESTERN DENTON COUNTIES UNTIL 630 PM CDT...
At 554 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Argyle to New Fairview. Movement was
southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include... Denton, Lewisville, Flower Mound,
Corinth, Highland Village, Trophy Club, Briar, Roanoke, Argyle,
Justin, Double Oak, Northlake, Haslet, Bartonville and Copper Canyon.
LAT...LON 3299 9697 3298 9706 3299 9756 3321 9754
3324 9714
TIME...MOT...LOC 2254Z 290DEG 12KT 3317 9721 3313 9747
30Special weather statement, Aug 29, 5:25 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
625 PM CDT Sat Aug 29 2020
TXZ102-103-117-118-300000-
Parker TX-Denton TX-Tarrant TX-Wise TX-
625 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...SOUTHWESTERN
DENTON...NORTHEASTERN PARKER AND NORTHWESTERN TARRANT COUNTIES UNTIL
700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Fairview, or 10 miles northeast of Briar, moving southeast at 5
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Fort Worth, Denton, Flower Mound, Saginaw, Azle, Decatur, Eagle
Mountain, Briar, Roanoke, Pecan Acres, Argyle, Justin, Reno,
Springtown, Northlake, Pelican Bay, Haslet, New Fairview, Aurora and
Boyd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3324 9762 3324 9715 3288 9730 3289 9776
TIME...MOT...LOC 2325Z 312DEG 5KT 3311 9743
30
Special weather statement, Aug 29, 5:27 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
627 PM CDT Sat Aug 29 2020
TXZ094-095-300000-
Lamar TX-Fannin TX-
627 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR AND EAST
CENTRAL FANNIN COUNTIES UNTIL 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Grove, or 16 miles southwest of Paris. This storm was nearly
stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Honey Grove and Roxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3372 9582 3359 9558 3348 9569 3349 9570
3349 9574 3350 9577 3346 9583 3346 9586
3354 9598
TIME...MOT...LOC 2327Z 309DEG 3KT 3357 9580
30Special weather statement, Aug 29, 5:56 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
656 PM CDT Sat Aug 29 2020
TXZ117-300030-
Parker TX-
656 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PARKER COUNTY UNTIL
730 PM CDT...
At 656 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hudson Oaks, or near Weatherford, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Weatherford, Azle, Willow Park, Aledo, Hudson Oaks, Annetta and
Annetta North.
LAT...LON 3270 9755 3271 9778 3289 9776 3289 9755
TIME...MOT...LOC 2356Z 268DEG 12KT 3281 9770
30